Vestnik Novosibirskogo Gosudarstvennogo Universiteta. Seriya Matematika, Mekhanika, Informatika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Sib. J. Pure and Appl. Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform., 2011, Volume 11, Issue 4, Pages 78–93 (Mi vngu102)  

On Computational Aspects of Maximal Specificity in Probabilistic Explanation

S. O. Speranski

Novosibirsk State University

Abstract: In the present paper the computational aspects of the formal requirement of maximal specificity are investigated. This requirement is imposed on rules in the language of propositional classical logic when given a computable rational-valued probability measure over the language. We prove undecidability for several general problems of discovering maximally specific rules and probability measures for which the collection of all specific rules is computable; establish decidability of the set of maximally specific rules if certain natural conditions are met; study the question whether it is possible to uniformly obtain decision procedures in case these conditions hold; estimate the complexity of introduced subclasses of measures in the arithmetical hierarchy.

Keywords: inductive and probability logic, maximal specificity, decidability, computability, complexity.

Full text: PDF file (283 kB)
References: PDF file   HTML file
UDC: 510.647+.51
Received: 04.09.2010

Citation: S. O. Speranski, “On Computational Aspects of Maximal Specificity in Probabilistic Explanation”, Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform., 11:4 (2011), 78–93

Citation in format AMSBIB
\Bibitem{Spe11}
\by S.~O.~Speranski
\paper On Computational Aspects of Maximal Specificity in Probabilistic Explanation
\jour Vestn. Novosib. Gos. Univ., Ser. Mat. Mekh. Inform.
\yr 2011
\vol 11
\issue 4
\pages 78--93
\mathnet{http://mi.mathnet.ru/vngu102}


Linking options:
  • http://mi.mathnet.ru/eng/vngu102
  • http://mi.mathnet.ru/eng/vngu/v11/i4/p78

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Вестник Новосибирского государственного университета. Серия: математика, механика, информатика
    Number of views:
    This page:204
    Full text:96
    References:44
    First page:7

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022